Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 21, 2015, 10:59 PM EDT for Carteret County, Hyde County, North Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 10:59 PM EDT (02:59 UTC)
- Expired
- Jul 22, 2015, 12:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 53 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 11:11 PM EDT | MARINE TSTM WIND 40 | Cedar Island, NC | NWS MARINE PLATFORM AT THE CEDAR ISLAND FERRY TERMINAL OBSERVED A 35 KNOT MARINE THUNDERSTORM WIND GUST. |
| Jul 21, 11:30 PM EDT | TSTM WND GST 58 | Atlantic, NC | PUBLIC/PERSONAL WEATHER STATION RECORDED A 58 MPH WIND GUST NEAR THE ATLANTIC WATERFRONT. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS52 KMHX 220259
SVRMHX
NCC031-095-220400-
/O.NEW.KMHX.SV.W.0045.150722T0259Z-150722T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1059 PM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA...
OUTER BANKS HYDE COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL MIDNIGHT EDT
* AT 1058 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 7 MILES WEST OF CEDAR ISLAND FERRY TERMINAL...OR 24
MILES NORTHEAST OF MOREHEAD CITY...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CEDAR ISLAND FERRY TERMINAL...OCRACOKE FERRY TERMINAL AND OCRACOKE
LIGHTHOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN NEWPORT .
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3490 7625 3492 7623 3493 7636 3492 7636
3489 7626 3482 7635 3489 7640 3482 7637
3481 7654 3508 7647 3508 7642 3507 7642
3494 7646 3492 7644 3498 7639 3496 7632
3504 7636 3500 7632 3503 7634 3519 7579
TIME...MOT...LOC 0258Z 271DEG 34KT 3498 7645
$$
DAG1 follow-up statement
433
WWUS52 KMHX 220335
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1135 PM EDT TUE JUL 21 2015
NCC095-220344-
/O.CAN.KMHX.SV.W.0045.000000T0000Z-150722T0400Z/
OUTER BANKS HYDE NC-
1135 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR OUTER BANKS HYDE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3508 7647 3492 7644 3496 7632 3504 7636
3506 7604 3503 7617 3505 7605 3504 7606
3491 7623 3491 7624 3494 7621 3493 7636
3489 7626 3482 7635 3485 7632 3489 7640
3482 7637 3481 7647
TIME...MOT...LOC 0334Z 256DEG 30KT 3488 7637
$$
NCC031-220400-
/O.CON.KMHX.SV.W.0045.000000T0000Z-150722T0400Z/
CARTERET NC-
1135 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHEASTERN CARTERET COUNTY...
AT 1134 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 10 MILES SOUTH OF CEDAR ISLAND FERRY TERMINAL...OR 23
MILES NORTHEAST OF MOREHEAD CITY...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE... CEDAR ISLAND FERRY TERMINAL...SEA
LEVEL...AND RURAL DOWN EAST PORTIONS OF CARTERET COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3508 7647 3492 7644 3496 7632 3504 7636
3506 7604 3503 7617 3505 7605 3504 7606
3491 7623 3491 7624 3494 7621 3493 7636
3489 7626 3482 7635 3485 7632 3489 7640
3482 7637 3481 7647
TIME...MOT...LOC 0334Z 256DEG 30KT 3488 7637
$$
DAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:40 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 21, 10:40 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1040 PM EDT TUE JUL 21 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST EARLY WEDNESDAY
MORNING. LOW PRESSURE WILL PASS BY JUST TO THE SOUTH THURSDAY.
HIGH PRESSURE IN THE OHIO VALLEY FRIDAY WILL MOVE NORTHEAST THIS
WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1035 PM TUE...MADE ADJUSTMENTS TO POP COVERAGE AND
MENTIONED HVY RAFL AND GUSTY WINDS IN GRIDS FOR SRN/CNTRL AREAS
THROUGH 06Z. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF AN
APPROACHING COLD FRONT WILL CONT ACRS THE FORECAST AREA INTO LATE
THIS EVENING BEFORE TAPERING OFF AND ENDING FROM THE NORTHWEST
AFTER MIDNIGHT. THE FRONT WILL MOVE OFF THE SOUTH COAST IN THE
PREDAWN HOURS TUESDAY. LOWS THROUGHOUT IN THE MID TO UPPER 70S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM TUE...FRONT WILL CONTINUE MOVING SOUTH DURING THE
DAY. FORECAST SOUNDINGS SHOW DRIER AIR MOVING IN BEHIND THE
BOUNDARY SO HAVE REMOVED MENTION OF PRECIP. TEMPS ONLY SLIGHTLY
COOLER WITH HIGHS IN THE UPPER 80S TO LOWER 90S EXCEPT MID 80S
OUTER BANKS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM TUE...SHORT WAVE ENERGY INDUCES LOW PRESSURE
DEVELOPMENT ON A STALLED SFC FRONT OVER THE CAROLINAS WED NIGHT.
COMBINATION OF DPVA, LOW LEVEL CONVERGENCE AND MOIST INFLOW WILL
BRING ABOUT A WIDESPREAD COVERAGE OF SHOWERS, AND THUNDERSTORM
CHANCES BEGINNING LATER WED NIGHT AND THROUGHOUT MUCH OF THURSDAY.
MODEL RAINFALL PROJECTIONS SUGGEST BETWEEN 0.5 AND 1 INCH OF RAIN
THRU THURSDAY BUT THUNDERSTORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS
(WITH PRECIP WATER RISING WELL ABOVE 2 INCHES) AND LOCALLY HIGHER
AMOUNTS ARE PROBABLE. THERE WILL ALSO BE SUFFICIENT SHEAR TO SUPPORT
ROTATING STORMS THURSDAY, BUT OVERALL INSTABILITY WILL BE LIMITED
GIVEN EXPECTED CLOUD COVER AND WIDESPREAD PRECIP. HIGHS THURSDAY
SHUD BE HELD IN THE 80S.
PRECIP CHANCES WILL BE DECREASING FROM WEST TO EAST LATE THURSDAY
EVENING AS THE SFC LOW AND MID LEVEL DRYING MOVES OFFSHORE AROUND
MIDNIGHT, HOWEVER SOME LINGERING SHOWERS ALONG COASTAL AREAS THRU
EARLY FRIDAY MORNING POSSIBLE UNTIL LOW LEVEL DRYING CAN OCCUR.
LOWER TEMPS/SFC DEW POINTS WILL BEGIN TO FILTER INTO NW AREAS LATE
BUT REMAINING MUGGY OVER SOUTHERN AND COASTAL AREAS WITH LOWS IN THE
LOW TO MID 70S.
WITH A LOW AMPLITUDE MID LEVEL TROF OVER THE EAST AND SFC HIGH AT
THE SFC, A RETURN TO SEASONAL TEMPERATURES AND HUMIDITY LEVELS ARE
EXPECTED FRIDAY AND CONTINUING THRU AT LEAST THE UPCOMING WEEKEND.
SLIGHT CHANCE POPS FOR WILL BE MAINTAINED FOR THE WEEKEND AND INTO
MONDAY FOR THE NORMAL SEABREEZE ACTIVITY THAT MAY DEVELOP DURING THE
AFTERNOON DIURNAL HEAT CYCLE.
BY TUESDAY, OVERALL PRECIP CHANCES ARE EXPECTED TO INCREASE AGAIN AS
SHORT WAVE SHARPENS THE EASTERN TROF. WILL PUSH POPS INTO LOW CHANCE
AREAWIDE.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 12Z WED/...
AS OF 710 PM TUE...SCATTERED TO NMRS THUNDERSTORMS WILL AFFECT
THE OAJ AND EWN TERMINALS WITH SUB VFR CIGS/VSBYS LATE THIS
EVENING AHEAD OF THE APPROACHING COLD FRONT. EXPECT WEST TO
SOUTHWEST WINDS 5-10 KNOTS OUTSIDE OF TSRA THIS EVE. GUSTY WINDS
TO 30 KT WILL BE ASSOC WITH STG TSRA. WINDS WILL VEER TO NORTH IN
THE PREDAWN HOURS WEDNESDAY AS THE FRONT MOVES THROUGH. FORECAST
SOUNDINGS INDICATE ENOUGH DRY AIR ACCOMPANYING THE FRONTAL PASSAGE
SO WILL NOT INCLUDE FOG IN THE FORECAST. LIGHT NORTH WINDS AROUND
5 KNOTS WEDNESDAY.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUE...INTERVALS OF SUB VFR CONDITIONS ASSOCIATED
WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE LIKELY
LATER WED NIGHT AND INTO THURSDAY AS LOW PRESSURE MOVES ALONG A
STALLED FRONTAL BOUNDARY JUST SOUTH OF THE AREA. THE SURFACE LOW
MOVES OFF THE COAST THU EVENING WITH CONDITIONS GRADUALLY
IMPROVING AS LOW LEVEL DRIER AIR FILTERS IN FROM THE NW. OUTSIDE
ANY LATE NIGHT FOG AND/OR STRATUS, PREDOMINATE VFR EXPECTED FRIDAY
AND THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE AREA.
&&
.MARINE...
SHORT TERM /TONIGHT & WED/
AS OF 710 PM TUE...NO SIG CHANGES ON UPDATE. CONT SCA FOR SRN
CNTRL COASTAL WATERS UNTIL LATE TONIGHT. THE COLD FRONT WILL
APPROACH FROM THE NORTHWEST TONIGHT...PASSING OFF THE SOUTH COAST
IN THE PREDAWN HOURS WEDNESDAY. SOUTHWEST FLOW THROUGH THIS
EVENING WILL VEER TO WEST LATE TONIGHT THEN NORTHERLY WEDNESDAY.
SMALL CRAFT ADVISORY FOR SEAS REMAINS IN EFFECT SOUTH OF OREGON
INLET INTO EARLY WEDNESDAY.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUE...LOW PRESSURE WILL DEVELOP ALONG A STALLED
FRONT JUST SOUTH OF THE AREA WED NIGHT AND THURSDAY THEN MOVE OFF
THE COAST THURSDAY NIGHT. LIGHT EAST WINDS BECOME SE AND INCREASE
TO AROUND 15 KTS AHEAD OF THE LOW THEN SHIFT BACK TO THE NE AS THE
LOW PASSES JUST TO THE SOUTH THU NIGHT. MODERATE NE WINDS AROUND
15 KTS WILL CONTINUE INTO FRIDAY BEFORE DIMINISHING AS LOW
PRESSURE MOVES FARTHER OFFSHORE. SEAS MAY BUILD TO 5 FT OVER THE
OUTER WATERS FRIDAY BEFORE SUBSIDING.
WEEKEND BOATING WEATHER FEATURES TRANQUIL CONDITIONS WITH LIGHT E/SE
WINDS AND 2-3 FT SEAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ152-154-
156-158.
&&
SYNOPSIS...HSA
NEAR TERM...JAC/HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...JAC/BTC/HSA
MARINE...JAC/BTC/HSAHazardous weather outlook, Jul 21, 8:04 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 804 PM EDT TUE JUL 21 2015 NCZ029-044>047-079>081-090>094-230015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 804 PM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-230015- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 804 PM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 10:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1005 PM EDT TUE JUL 21 2015
NCZ080-081-092>094-220245-
MAINLAND HYDE-PAMLICO-JONES-CRAVEN-BEAUFORT-
1005 PM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PAMLICO...EAST CENTRAL
JONES...WESTERN MAINLAND HYDE...CENTRAL BEAUFORT AND CENTRAL CRAVEN
COUNTIES...
AT 1004 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BELHAVEN TO 7 MILES SOUTHWEST OF AURORA FERRY
TERMINAL TO NEAR RIVER BEND...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...TRENT WOODS...BELHAVEN...AURORA FERRY TERMINAL...BAYVIEW
FERRY TERMINAL...SWAN QUARTER FERRY TERMINAL...FAIRFIELD HARBOUR...
BAYBORO...ALLIANCE...AURORA...BRIDGETON...STONEWALL...VANDEMERE...
MESIC AND PANTEGO.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3537 7631 3513 7673 3515 7654 3511 7658
3511 7656 3509 7662 3509 7659 3508 7660
3508 7700 3515 7706 3515 7708 3508 7702
3507 7736 3529 7699 3569 7670 3569 7634
TIME...MOT...LOC 0204Z 264DEG 47KT 3559 7666 3531 7685 3513 7715Special weather statement, Jul 21, 10:07 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1007 PM EDT TUE JUL 21 2015
NCZ046-047-081-103-220245-
MAINLAND HYDE-TYRRELL-OUTER BANKS DARE-WESTERN DARE-
1007 PM EDT TUE JUL 21 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MAINLAND
DARE...CENTRAL OUTER BANKS DARE...EASTERN MAINLAND HYDE AND
SOUTHEASTERN TYRRELL COUNTIES...
AT 1006 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 15 MILES WEST OF
HATTERAS ISLAND FISHING PIER...OR 49 MILES SOUTH OF GRANDY...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WANCHESE AND BODIE ISLAND LIGHTHOUSE.
LAT...LON 3527 7552 3564 7589 3537 7606 3535 7630
3565 7634 3575 7605 3574 7605 3567 7604
3570 7614 3565 7603 3578 7598 3586 7557
3578 7554 3580 7565 3578 7556 3577 7554
3577 7557 3571 7571 3574 7550
TIME...MOT...LOC 0206Z 264DEG 47KT 3553 7573Local storm report, Jul 21, 10:18 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1018 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 3 W COMFORT 35.01N 77.53W
07/21/2015 JONES NC 911 CALL CENTER
MULTIPLE TREES DOWN ON THE ONSLOW/JONES COUNTY LINE.
RADAR ESTIMATED TIME.
&&
EVENT NUMBER MHX1500283
CQDSpecial weather statement, Jul 21, 10:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1032 PM EDT TUE JUL 21 2015
NCZ098-220315-
ONSLOW-
1032 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ONSLOW COUNTY...
AT 1031 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAPLE HILL...OR 11
MILES NORTHEAST OF BURGAW...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW RIVER STATION...CAMP LEJEUNE CENTER...SWANSBORO...
SNEADS FERRY AND HOLLY RIDGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT.
LAT...LON 3448 7758 3471 7768 3472 7743 3464 7737
3461 7745 3455 7734 3455 7733 3457 7734
3458 7739 3460 7738 3464 7732 3472 7740
3472 7714 3471 7714 3467 7715 3470 7718
3466 7715 3463 7716 3444 7752
TIME...MOT...LOC 0231Z 271DEG 31KT 3462 7775
DAGSpecial weather statement, Jul 21, 10:47 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1047 PM EDT TUE JUL 21 2015
NCZ080-081-093>095-104-220345-
MAINLAND HYDE-PAMLICO-CRAVEN-OUTER BANKS HYDE-BEAUFORT-CARTERET-
1047 PM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PAMLICO...
CARTERET...CENTRAL MAINLAND HYDE...OUTER BANKS HYDE...SOUTHEASTERN
BEAUFORT AND SOUTHEASTERN CRAVEN COUNTIES...
AT 1046 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SWAN QUARTER FERRY TERMINAL TO 16 MILES NORTHWEST
OF CEDAR ISLAND FERRY TERMINAL TO NEAR NEWPORT...AND MOVING EAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAVELOCK...MOREHEAD CITY...NEWPORT...FORT MACON STATE PARK...
MINNESOTT BEACH FERRY...CEDAR ISLAND FERRY TERMINAL...OCRACOKE
LIGHTHOUSE...MICHAEL J SMITH AIRPORT...OCEANA PIER...CHERRY BRANCH
FERRY TERMINAL...RACHEL CARSON ESTUARINE RESERVE...SWAN QUARTER FERRY
TERMINAL...ARAPAHOE...MINNESOTT BEACH...VANDEMERE AND MESIC.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT .
LAT...LON 3465 7651 3467 7649 3481 7662 3466 7657
3474 7709 3533 7657 3543 7659 3541 7658
3529 7653 3532 7649 3556 7646 3555 7591
3501 7630 3515 7588 3514 7588 3490 7625
3493 7636 3492 7636 3489 7625 3465 7650
TIME...MOT...LOC 0246Z 277DEG 24KT 3543 7636 3514 7656 3484 7688
DAGLocal storm report, Jul 21, 10:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1055 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 1 ENE DICKERSON 35.14N 77.00W
07/21/2015 CRAVEN NC 911 CALL CENTER
TREES DOWN SOUTH OF THE INTERSECTION OF SANDHILL ROAD
AND SAINTS DELIGHT CHURCH ROAD. TIME BASED ON RADAR.
&&
EVENT NUMBER MHX1500284
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:01 PM EDT | Special Weather Statement | MHX | Washington | 59 min |
| Jul 21, 8:19 PM EDT | Special Weather Statement | MHX | Greene | 26 min |
| Jul 21, 8:32 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Greene, Jones, Lenoir, Pitt | 43 min |
| Jul 21, 8:44 PM EDT | Special Weather Statement | MHX | Duplin | 61 min |
| Jul 21, 8:57 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 48 min |
| Jul 21, 9:01 PM EDT | Special Weather Statement | MHX | Hyde | 59 min |
| Jul 21, 9:07 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Jones, Lenoir, Pitt | 38 min |
| Jul 21, 9:17 PM EDT | Special Weather Statement | MHX | Beaufort | 43 min |
| Jul 21, 9:29 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 46 min |
| Jul 21, 9:47 PM EDT | Special Weather Statement | MHX | Duplin | 13 min |
| Jul 21, 10:01 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 44 min |
| Jul 21, 10:05 PM EDT | Special Weather Statement | MHX | Beaufort, Craven | 40 min |
| Jul 21, 10:07 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 38 min |
| Jul 21, 10:32 PM EDT | Special Weather Statement | MHX | Onslow | 43 min |
| Jul 21, 10:43 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 47 min |
| Jul 21, 10:47 PM EDT | Special Weather Statement | MHX | Carteret, Hyde, Pamlico | 58 min |
| Jul 21, 10:53 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 21, 10:53 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jul 21, 11:25 PM EDT | Special Marine Warning | MHX | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.